Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 2, 2007, 4:11 PM MDT for Teller County, Colorado. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2007, 4:11 PM MDT (22:11 UTC)
- Expired
- Jul 2, 2007, 5:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Teller County, CO
The radar
The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:24 PM MDT | HAIL 1.75 | 1 N Divide, CO | SOFT HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5109 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 022212
SVRPUB
COC119-022345-
/O.NEW.KPUB.SV.W.0150.070702T2211Z-070702T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TELLER COUNTY IN CENTRAL COLORADO...
* UNTIL 545 PM MDT...
* AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS
CENTERED 4 MILES NORTHWEST OF DIVIDE...OR 23 MILES WEST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 24 BETWEEN FLORISSANT AND DIVIDE.
DIVIDE.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3907 10517 3897 10531 3874 10506 3887 10507
3887 10503 3899 10503
$$3 follow-up statements
000
WWUS55 KPUB 022225
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
424 PM MDT MON JUL 2 2007
COC119-022345-
/O.CON.KPUB.SV.W.0150.000000T0000Z-070702T2345Z/
TELLER CO-
424 PM MDT MON JUL 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL TELLER COUNTY...
AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS CENTERED NEAR DIVIDE...OR 23 MILES
WEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 5
MPH.
LOCATIONS IMPACTED INCLUDE...
DIVIDE.
AT 420 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW GOLF BALL SIZE
HAIL NORTH OF HIGHWAY 24 IN DIVIDE.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3904 10516 3895 10527 3875 10506 3887 10506
3887 10503 3897 10503
$$000
WWUS55 KPUB 022239
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT MON JUL 2 2007
COC119-022345-
/O.CON.KPUB.SV.W.0150.000000T0000Z-070702T2345Z/
TELLER CO-
438 PM MDT MON JUL 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL TELLER COUNTY...
AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS CENTERED NEAR DIVIDE...OR 19 MILES WEST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL TELLER
COUNTY SOUTHEAST OF DIVIDE.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3900 10513 3891 10522 3876 10506 3887 10506
3887 10503 3896 10502
$$000
WWUS55 KPUB 022300
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT MON JUL 2 2007
COC119-022310-
/O.CAN.KPUB.SV.W.0150.000000T0000Z-070702T2345Z/
TELLER CO-
500 PM MDT MON JUL 2 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL
TELLER COUNTY...
THE STORM HAS WEAKENED CONSIDERABLY. HOWEVER...HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.
LAT...LON 3900 10513 3891 10522 3876 10506 3887 10506
3887 10503 3896 10502
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:49 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 2, 2:49 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT MON JUL 2 2007 .SHORT TERM... (TONIGHT AND TUESDAY) MAIN CONCERN IS POTENTIAL FOR SVR CONVECTION TODAY AND TUESDAY. CURRENTLY...QUITE A BIT OF LLVL MOISTURE IS NOTED OVER THE PLAINS ATTM AND ACCORDING TO THE BUFFKIT DATA...IT IS RATHER DEEP. DEWPTS ARE IN THE 50S AND 60S...WITH EVEN A 57 DEWPT AT KCOS. CAPES ARE VERY HIGH...WITH VALUES IN THE 2000-4000 RANGE...AND INCREASING. CIN IS ALSO NOTED OVER THE PLAINS...AND THIS CIN INCREASES THE FARTHER EAST YOU GO. RADAR AT 1 PM WAS SHOWING CONVECTION DEVELOPING SIMILAR TO YDAY...DOWN OVER THE S SANGRES. A BIT MORE Q...HOWEVER...IS NOTED OVER THE REST OF THE MTNS ADJACENT TO THE CO PLAINS. REST OF TODAY AND TONIGHT...I WOULD NOT BE TOO SURPRISED TO SEE SOME SEVERE CONVECTION OVER THE GREATER PIKES PEAK REGION LATER THIS AFTERNOON. BUFFKIT DATA SHOWS THE CAP GONE BY 22Z OVER KCOS AND THIS LOOKS REASONABLE. HWO WAS UPDATE TO MENTION THIS POSSIBILITY. VERY LITTLE SHEAR IS NOTED...SO IT WILL BE PULSE IN NATURE IF IT GOES. AFTER THE TSRA ARE FINISHED THIS EVENING...GUIDANCE IS INDICATING DRIER AIR IS GOING TO ADVECT SWD FROM THE N FRONT RANGE REGION. FARTHER EAST IT WILL NOT DRY OUT MUCH BUT WINDS JUST ABOVE THE SFC ARE PRGD TO KEEP UP TONIGHT. T/TD SPREADS GET CLOSE TONIGHT BY NOT AS CLOSE AS THE LAST 2-3 DAYS. FOR THIS REASON...I AM NOT EXPECTING ANY LOW CLOUDS ON THE PLAINS TONIGHT NOR AM I EXPECTING ANY FOG. TUESDAY...THIS IS GONNA BE A TOUGH DAY. FRONT SHOULD GET INTO THE REGION BY LATER IN THE MORNING OR EARLY AFTERNOON. GUIDANCE IS INDICATING THAT THIS FRONT WILL INITIALLY ADVECT DRIER AIR INTO THE REGION FROM NE CO...SO THIS WILL LIKELY (INITIALLY) DRY US OUT A BIT MORE. OUT FARTHER EAST ON THE SE PLAINS...IT WONT DRY OUT AS MUCH. LATER IN THE AFTERNOON...LLVL MSTR WILL INCREASE ONCE AGAIN AS THE DRIER LLVL AIR IS PUSHED OUT. SOUNDINGS SHOW THAT THE LLVLS DURING THE AFTERNOON ARE GOING TO BE DRY ADIABATIC UP TO NEARLY 400 MB. I AM A BIT CONCERNED THAT ONCE WE INFILTRATE THE LLVLS WITH MOISTURE UNDERNEATH THIS DRY ADIABATIC LAYER...WE MAY SEE SOME IMPRESSIVE CONVECTION. HOWEVER...SINCE IT WILL TAKE SOME TIME TO REINTRODUCE THE LLVL MSTR...IT MAY NOT GO UNTIL LATE IN THE DAY OR MAYBE INTO THE EVENING HOURS. I SHOULD ALSO MENTION WE ARE GOING TO HAVE SOME UPPER LVL SUPPORT TOMORROW AS A SHORT WAVE MOVES SOUTHEAST TO THE N AND E OF THE REGION. A SUBTLE JET STREAK...50-60KTS...WILL ALSO BE MOVING OVERHEAD DURING THE LATE AFTERNOON. THERE IS A POSSIBILITY THAT THE GUIDANCE MAY BE OVERPLAYING THE DRY AIR...IF THIS IS THE CASE AND THINGS REMAIN MORE MOIST PRIOR TO FROPA...THINGS COULD GO EARLIER TUESDAY. .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) LATEST COMPUTER MODELS SUGGEST THAT FRONTAL BOUNDARY SHOULD BE IN THE VICINITY OF THE NEW MEXICO/COLORADO BORDER AT 00Z WEDNESDAY AND THEN PUSH INTO NORTHEASTERN NEW MEXICO BY 12Z WEDNESDAY AND THEN INTO SOUTHEAST NEW MEXICO BY 21Z WEDNESDAY. ADEQUATE ATMOSPHERIC MOISTURE SHOULD ALLOW ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO BE NOTED...MAINLY DURING THE AFTERNOON INTO THE NIGHTTIME HOURS FROM TUESDAY NIGHT INTO THURSDAY NIGHT. UPPER RIDGING ATTEMPTS TO REBUILD INTO THE CWFA FROM LATE WEEK INTO NEXT MONDAY AND THIS WILL TEND TO DECREASE POPS AND INCREASE TEMPERATURES AND WILL PAINT THIS IN IMPENDING/UPCOMING GRIDS/ZONES. GRADIENT WINDS SHOULD CONTINUE TO REMAIN IN THE LOW GRADE CATEGORY DURING THE LONGER TERM. && .AVIATION... FOR THE REST OF TODAY AND THIS EVENING...MAIN CONCERN IS STRONG TSRA POSSIBILITY FOR KCOS. LOTS OF CAPE IN PLAY...AND IF IT GOES...IT COULD BE QUITE STRONG. HOWEVER...CAP IS IN PLACE SO WE MAY SEE NOTHING. FOR NOW...I HAVE VCTS IN TAF WITH GUSTY VRB WINDS IN THE 22-02Z TIME FRAME. I DO NOT BELIEVE THERE WILL BE ANY THREAT OF TSRA FOR KALS OR KPUB THIS AFTERNOON OR EVENING FOR TONIGHT...DO NOT BELIEVE WE WILL SEE THREAT OF LOW CLOUDS. PLEASE SEE DISCUSSION ABOVE. FOR TUESDAY...FRONT WILL MOVE ACROSS KCOS AROUND NOON AND KPUB IN THE EARLY AFTERNOON. MAY SEE SOME GUSTY NE WINDS WITH FROPA. SOME DRIE AIR WILL ADVECT IN INITIALLY SO TSRA THREAT LOW FOR THE FIRST PART OF THE DAY FOR KCOS/KPUB. MSTR IS EXPECTED TO INCREASE BY LATER AFTERNOON SO TSRA THREAT...SOME STRONG...MAY OCCUR LATE IN THE AFTERNOON OR INTO THE EVENING HOURS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 2, 11:41 AM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1141 AM MDT MON JUL 2 2007 COZ058>089-093>099-031300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1141 AM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT LATEST COMPUTER SIMULATIONS LATE MONDAY MORNING INDICATE THAT THERE IS A SLIGHT CHANCE FOR ONE OR TWO SEVERE THUNDERSTORMS TO DEVELOP OVER THE SOUTHERN FRONT RANGE AND ADJACENT PLAINS LATER THIS AFTERNOON AND EVENING. THE BEST CHANCE OF THE STRONGER STORMS WILL BE OVER THE PIKES PEAK REGION...INCLUDING MOST OF EL PASO COUNTY...THE WET MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS. THE PRIMARY THREAT OF THE STRONGER STORMS WILL BE HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. ANY THUNDERSTORMS WHICH DEVELOP WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE MOUNTAINS AND HIGH VALLEYS TUESDAY AFTERNOON. LATE TUESDAY AFTERNOON THROUGH THE EVENING...THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN PLAINS...AND EASTERN SLOPES OF THE SOUTHERN FRONT RANGE. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD FOR WEDNESDAY AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY ALONG AND JUST TO THE EAST OF THE SOUTHERN FRONT RANGE. HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:17 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.